Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the radius of convexity and boundary distortion of Schlicht functions


Author: David E. Tepper
Journal: Trans. Amer. Math. Soc. 150 (1970), 519-528
MSC: Primary 30.42
DOI: https://doi.org/10.1090/S0002-9947-1970-0268370-0
MathSciNet review: 0268370
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ w = f(z) = z + \sum\nolimits_{n = 2}^\infty {{a_n}{z^n}} $ be regular and univalent for $ \vert z\vert < 1$ and map $ \vert z\vert < 1$ onto a region which is starlike with respect to $ w = 0$. If $ {r_0}$ denotes the radius of convexity of $ w = f(z)$, $ d_0 = \min \vert f(z)\vert$ for $ \vert z\vert = {r_0}$, and $ {d^ \ast } = \inf \vert\beta \vert$ for $ f(z) \ne \beta $, then it has been conjectured that $ {d_0}/{d^ \ast } \geqq 2/3$. It is shown here that $ {d_0}/{d^ \ast } \geqq 0.343 \ldots $, which improves the old estimate $ {d_0}/{d^ \ast } \geqq 0.268 \ldots $. In addition, sharp estimates for $ {r_0}$ are given which depend on the value of $ \vert{a_2}\vert$.


References [Enhancements On Off] (What's this?)

  • [1] M. Finkelstein, Growth estimates of convex functions, Proc. Amer. Math. Soc. 18 (1967), 412-418. MR 35 #5598. MR 0214749 (35:5598)
  • [2] G. M. Golusin, Interior problems of the theory of schlicht functions, Uspehi Mat. Nauk 6 (1939), 26-89; English transl., Office of Naval Res. Navy Dept., Washington, D. C., 1947. MR 1, 49; MR 8, 575. MR 0000290 (1:49b)
  • [3] E. Gray and A. Schild, A new proof of a conjecture of Schild, Proc. Amer. Math. Soc. 16 (1965), 76-77. MR 30 #2136. MR 0171910 (30:2136)
  • [4] T. H. Gronwall, On the distortion in conformal mapping when the second coefficient in the mapping function has an assigned value, Proc. Nat. Acad. Sci. U. S. A. 6 (1920), 300-302.
  • [5] Z. Nehari, Conformal mapping, McGraw-Hill, New York, 1952. MR 13, 640. MR 0045823 (13:640h)
  • [6] E. Netanyahu, The minimal distance of the image boundary from the origin and the second coefficient of a univalent function in $ \vert z\vert < 1$, Arch. Rational Mech. Anal. 32 (1969), 100-112. MR 38 #3422. MR 0235110 (38:3422)
  • [7] E. Pflanz, Über $ P$-fach Symmetriche schlichte Functionen, Math. Z. 40 (1935), 72-85.
  • [8] M. S. Robertson, On the theory of univalent functions, Ann. of Math. (2) 37 (1936), 374-408. MR 1503286
  • [9] A. Schild, On a problem in conformal mapping of schlicht functions, Proc. Amer. Math. Soc. 4 (1953), 43-51. MR 14, 861. MR 0054042 (14:861c)
  • [10] -, On a class of univalent star shaped mappings, Proc. Amer. Math. Soc. 9 (1958), 751-757. MR 20 #2452. MR 0095954 (20:2452)
  • [11] -, On a class of functions schlicht in the unit circle, Proc. Amer. Math. Soc. 5 (1954), 115-120. MR 15, 694. MR 0060592 (15:694g)
  • [12] -, On starlike functions of order $ \alpha $, Amer. J. Math. 87 (1965), 65-70.
  • [13] E. Strohhäcker, Beitrage Zur Theorie der schlichten Functionen, Math. Z. 37 (1933), 356-380. MR 1545400

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30.42

Retrieve articles in all journals with MSC: 30.42


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1970-0268370-0
Keywords: Schlicht functions, convex and starlike functions, radius of convexity
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society